Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 50, NWS Mobile, AL

October 17, 2020

NWS Mobile, AL issued this small craft advisory at Oct 17, 2020, 10:43 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Oct 17, 2020, 10:43 AM CDT (15:43 UTC)
Expired
Oct 17, 2020, 2:41 PM CDT
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

827 
WHUS74 KMOB 171543
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1043 AM CDT Sat Oct 17 2020

GMZ650-655-670-675-172000-
/O.NEW.KMOB.SC.Y.0050.201017T1543Z-201017T2000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1043 AM CDT Sat Oct 17 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

* WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and 
  seas 4 to 6 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM, Waters from Pensacola FL to Pascagoula 
  MS from 20 to 60 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 PM CDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
434 
WHUS74 KMOB 171941
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
241 PM CDT Sat Oct 17 2020

GMZ650-655-670-675-172045-
/O.CAN.KMOB.SC.Y.0050.000000T0000Z-201017T2000Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
241 PM CDT Sat Oct 17 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have fallen below small craft criteria. Therefore, the
Small Craft Advisory has been cancelled. Seas will remain
elevated through the weekend. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 17, 6:16 AM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Oct 17, 6:16 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
616 AM CDT Sat Oct 17 2020

.NEAR TERM UPDATE /Now Through Sunday/...Zonal to southwesterly
mid level flow generally prevails across the forecast area this
weekend. A dry airmass remains in place over the region through
the weekend, with no chance of rain in sight today and Sunday.
Surface high pressure will continue translating east today and
tomorrow, turning winds from northerly today to easterly tonight
and southeasterly Sunday. Modest surface moisture return should
begin Sunday with the aforementioned southeasterly low level flow,
which will snap us back to reality from the Fall-like trance as
dewpoints approach the middle to upper 60's. In the mean time, we
get to enjoy a dry, clear day today with dewpoints in the upper
30's to middle 40's.

High temperatures today will make an effort to recover into the
lower to middle 70's for most locations after bottoming out this
morning in the lower 40's and upper 30's far inland, and upper
40's to lower 50's across coastal counties. Expect a moderated
repeat tonight with temperatures dropping into the lower to middle
50's for most locations, with far inland counties reaching the
upper 40's. Sunday we moderate further with highs most locations
in the upper 70's to lower 80's. A moderate risk of rip currents
is expected today and tonight, increasing to a high risk on Sunday.
MM/25

&&

.AVIATION...
12Z issuance...VFR conditions prevail under clear skies and
unrestricted visibility throughout the day and tonight. Only
feature to note are surface winds that will remain northeasterly
at 5 to 10kts this morning shifting to easterly by this evening.
MM/25

&&

.PREV DISCUSSION... /issued 412 AM CDT Sat Oct 17 2020/

NEAR TERM UPDATE /Now Through Sunday/...A zonal to southwesterly
mid level flow generally prevails across the forecast area this
weekend. A dry airmass through the deep layer remains in place
over the region, so POPs remain nil through Sunday. The surface
ridge of high pressure will shift east toward the Eastern Seaboard
and Mid-Atlantic states this weekend, allowing surface flow to
become more easterly today, then more east to southeast by Sunday.
A dry surface airmass remains entrenched across our area on
Saturday with dewpoints in the 30s and 40s. However, low level
moisture returns quickly by Sunday afternoon with dewpoints rising
into the 60s over most places, so it will be more muggy by Sunday
afternoon. There may be a few more afternoon cumulus around the
region by Sunday. Otherwise, not much change to the temperature
forecast. Highs today remain fairly cool with the surface ridging
still in place and readings should range in the lower to mid 70s.
Lows tonight are still fairly cool in the upper 40s to lower 50s
inland and in the mid 50s to lower 60s along the coast.
Temperatures will be a little warmer on Sunday with the return
flow. Highs Sunday should range from 80-85 degrees. A moderate
risk of rip currents is expected today and tonight, increasing to
a high risk on Sunday. MM/25

SHORT TERM /Sunday night Through Monday night/...A large upper
trof remains in place over much of the CONUS through the short term
period while a surface ridge over the southeastern states, extending
from the Carolinas down into central Gulf coast, will promote a
light to occasionally moderate east to southeast surface flow across
our area. While some moderating temperatures and increasing
atmospheric moisture is expected with this pattern, overall deep
layer moisture will remain too limited to support consideration of
any PoPs. As noted, temperatures will be moderating, with lows
Sunday night ranging from the upper 50s and lower 60s north of
Highway 84 to the low and mid 60s further south toward and along the
coast. Highs Monday are expected to by mainly in the low to mid 80s
across the area. Monday night low temperatures will range from the
lower 60s inland areas to the mid and upper 60s coastal areas. A
high risk of rip currents continues Sunday night through at least
Monday night, primarily due to increasing onshore swell. /12

EXTENDED TERM /Tuesday Through Friday/...For Tuesday into
Wednesday morning, the latest guidance is advertising an upper ridge
stretching southwest over the Southeast and Gulf of Mexico, with a
weak upper trough over Texas at the base of a broad upper trough
over the majority of the Conus. A surface ridge is stretching west-
southwest over the eastern Conus, with a surface trough stretching
from the Southwestern Caribbean to the Bay of Campeche.

With the current guidance, as a shortwave trough over the Great
Lakes move off, another moves into the upper trough over the Conus
and east, with the base of the upper trough over Texas moving east
over the Southeast. Have went with a blended approach, leaning
towards the ECMWF ensembles and GEFS solution. With this said, the
upper level shortwave trough moves through the mean upper trough
Thursday into the weekend, with the Texas upper trough moving more
east over the Southeast to near the East Coast. A weakly organized
surface low/open wave develops and moves northeast from near the
Yucatan, passing well southeast of the forecast area and shifting
general east to southeast low level flow over the southern half of
Southeast to north to northeast by Saturday. With the upper trough
passing over the Southeast combined with decent moisture return
beginning earlier in the week, slight chance to low chance of
showers with some rumblers mixed in is expected the latter half of
the work week. Temperatures remain at above seasonal norms through
the extended. /16

MARINE...Small craft conditions continue overnight into this
morning with northerly winds near 20kts diminishing to easterly at
10 to 15kts during the afternoon and evening hours. Winds and seas
remain elevated Sunday and into the beginning of the week. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk from Sunday morning through late Tuesday
     night for ALZ265-266.

FL...High Rip Current Risk from Sunday morning through late Tuesday
     night for FLZ202-204-206.

MS...None.
GM...Small Craft Advisory until 10 AM CDT this morning for GMZ631-632-
     650-655-670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:53 AM CDTRip Current StatementMOBBaldwin, Mobile8 days

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.